Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 295, NWS Little Rock, AR

December 16, 2021Clark County, Hot Spring County, Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Dec 16, 2021, 2:04 PM CST for Clark County, Hot Spring County, Pike County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 16, 2021, 2:04 PM CST (20:04 UTC)
Expired
Dec 16, 2021, 2:40 PM CST
In force
36 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, AR, Hot Spring County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 127 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

866 
WUUS54 KLZK 162004
SVRLZK
ARC019-059-109-162100-
/O.NEW.KLZK.SV.W.0295.211216T2004Z-211216T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
204 PM CST Thu Dec 16 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northwestern Clark County in southwestern Arkansas...
  Central Pike County in southwestern Arkansas...
  West central Hot Spring County in southwestern Arkansas...

* Until 300 PM CST.

* At 203 PM CST, a severe thunderstorm was located near Daisy State
  Park, or 9 miles north of Murfreesboro, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro...                   Glenwood...
  Amity...                          Daisy...
  Narrows Dam...                    Halfway...
  Daisy State Park...               Lofton...
  Bismarck...                       Antoine...
  Alpine...                         Bear Creek Public Use Area...
  Shawmut...                        Rosboro...
  Pike City...                      Hollywood...
  Point Cedar...                    Kirby...
  Salem in Pike County...           

This includes Interstate 30 between mile markers 64 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3428 9376 3434 9348 3434 9341 3436 9341
      3440 9324 3439 9320 3400 9314 3408 9381
TIME...MOT...LOC 2003Z 263DEG 33KT 3420 9370 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

67
2 follow-up statements
207 
WWUS54 KLZK 162030
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
230 PM CST Thu Dec 16 2021

ARC019-059-109-162100-
/O.CON.KLZK.SV.W.0295.000000T0000Z-211216T2100Z/
Clark AR-Pike AR-Hot Spring AR-
230 PM CST Thu Dec 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR NORTHWESTERN CLARK...NORTHEASTERN PIKE AND WEST CENTRAL HOT
SPRING COUNTIES...

At 230 PM CST, a severe thunderstorm was located near Amity, or 14
miles northeast of Murfreesboro, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Murfreesboro...                   Amity...
Halfway...                        Bismarck...
Antoine...                        Alpine...
Hollywood...                      Point Cedar...
Shawmut...                        Rosboro...
Pike City...                      Kirby...

This includes Interstate 30 between mile markers 64 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3428 9361 3434 9341 3439 9320 3400 9314
      3407 9374
TIME...MOT...LOC 2030Z 271DEG 28KT 3418 9348 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

67
894 
WWUS54 KLZK 162040
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
240 PM CST Thu Dec 16 2021

ARC019-059-109-162050-
/O.CAN.KLZK.SV.W.0295.000000T0000Z-211216T2100Z/
Clark AR-Pike AR-Hot Spring AR-
240 PM CST Thu Dec 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK...
NORTHEASTERN PIKE AND WEST CENTRAL HOT SPRING COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3428 9361 3434 9341 3439 9320 3400 9314
      3407 9374
TIME...MOT...LOC 2036Z 263DEG 33KT 3419 9337 

$$

67

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 6:01 AM CST, 8 hours 3 minutes earlier.

Area forecast discussion, Dec 16, 6:01 AM CST, 8 hours 3 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
601 AM CST Thu Dec 16 2021

.AVIATION...16/12Z TAF CYCLE

CDFNT was over NW AR early this mrng, having just moved thru KHRO
over the past few hrs. Showers/few storms wl cont to dvlp along
and ahead of the fnt this mrng as it conts to work sloly to the
SE. Widespread MVFR conds wl be noted thru the PD, with OCNL IFR
conds in heavier precip. The bndry is fcst to stall ovr SE AR late
today and tngt. VFR conds wl return to N AR this aftn into tngt,
but lower flight conds wl return overnight as the bndry starts to
lift back to the N, along with additional rounds of convection.
/44/
&&

.PREV DISCUSSION...(ISSUED 400 AM CST Thu Dec 16 2021)
SHORT TERM...Today Through Friday Night

Breezy south winds were noted acrs the FA overnight, but speeds had
diminished as the responsible storm system was centered ovr the Nrn
Great Lakes. Meanwhile, the trailing CDFNT had moved into far NW AR
early this mrng. Sctd showers/few storms were noted ahead of the
fnt, with predawn temps still in the 60s.

Model data this mrng cont to show that the aforementioned CDFNT wl
cont to sloly work to the SE today, then stall out as it bcms
parallel to the mid/upper lvl steering flow. Showers/storms wl incrs
along and ahead of the fnt today, with PoPs diminishing behind the
FROPA. High temps today wl see quite the range, with 50s expected N
of the bndry, and 60s/70s to the south. Cannot rule out a few
strong/severe storms south of the fnt later today, with the focus
shifting to the vcnty of the bndry as it starts to lift back to the
N later tngt.

The unsettled pattern wl cont on Fri as the fnt conts to sloly
return to the N as a warm front. Additional rounds of showers/storms
are expected along and to the N of the bndry. Locally heavy rainfall
wl be more of a concern going into Fri, esp acrs N AR. Models have
been consistent showing PW values ranging fm 1 to 1.5", which is
rather impressive for mid Dec. Wl cont to monitor rainfall amts ovr
the next 24 hours excessive amounts.

LONG TERM...Saturday Through Wednesday

An upper level trough will stretch from the upper midwest to the
desert southwest to begin the long term period. This will provide a
southwest flow over Arkansas. The trough moves east Saturday and
Sunday with the parent low finally moving through Arkansas early
Tuesday. Northwest flow will enter Arkansas Tuesday night and
Wednesday, once the low moves off to the southeast.

Rain chances will continue Saturday morning but should be tapering
off in the afternoon as the front exits the state. Surface high
pressure will be over the area much of the period. The upper level
system that moves across the southern U.S. next week will bring a
chance of light rain Monday. This will be the only weather maker for
next week. Below normal temperatures are expected into Monday, then
a warming trend begins on Tuesday.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Dec 16, 4:57 AM CST, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
457 AM CST Thu Dec 16 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-171100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
457 AM CST Thu Dec 16 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Shower and thunderstorm chances will remain in the forecast
through tonight as a frontal boundary stalls out over the region.
The front will provide a focus for repeated rounds of rainfall,
which could be locally heavy at times. A few strong or severe
storms are also possible, but widespread severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

With a stalled frontal boundary across the state Friday and
Saturday, there is the risk for excessive rainfall, as well as
localized flash flooding. Rainfall amounts between 1 to 2 inches
are forecast for much of Arkansas. Locally higher amounts between
2 to 4 inches possible, primarily across the northern part of the
state.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44

In the hours before

Special weather statement, Dec 16, 9:15 AM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
915 AM CST Thu Dec 16 2021

ARZ005-013-014-161545-
Baxter AR-Searcy AR-Stone AR-
915 AM CST Thu Dec 16 2021

...A strong thunderstorm will impact portions of northwestern Stone,
northeastern Searcy and southeastern Baxter Counties through 945 AM
CST...

At 915 AM CST, Doppler radar was tracking a strong thunderstorm near
Elberta, or near Marshall, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mountain View...                  Marshall...
Thola...                          Culp...
Elberta...                        Blanchard Springs Campground...
Leslie...                         Big Flat...
Allison...                        Alco...
Morning Star...                   Landis...
Timbo...                          Gunner Pool Campground...
Barkshed Campground...            Harriet...
Push Mountian...                  Newnata...
Fifty-Six...                      Oxley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9221 3614 9222 3613 9219 3610 9219
      3611 9216 3607 9212 3606 9209 3600 9210
      3596 9209 3594 9211 3592 9209 3584 9209
      3581 9260 3598 9266 3606 9248 3606 9241
      3610 9241 3618 9224
TIME...MOT...LOC 1515Z 247DEG 36KT 3593 9252

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DTC
Special weather statement, Dec 16, 9:32 AM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
932 AM CST Thu Dec 16 2021

ARZ006>008-017-161600-
Lawrence AR-Randolph AR-Sharp AR-Fulton AR-
932 AM CST Thu Dec 16 2021

...A strong thunderstorm will impact portions of western Randolph,
east central Fulton, northwestern Lawrence and northeastern Sharp
Counties through 1000 AM CST...

At 932 AM CST, Doppler radar was tracking a strong thunderstorm over
Hardy, or near Cherokee Village, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee Village...               Highland in Sharp County...
Hardy...                          Imboden...
Ravenden...                       Ravenden Springs...
Williford...                      Armstrong...
Ozark Acres...                    Eleven Point...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3623 9156 3637 9157 3646 9126 3635 9115
      3620 9110
TIME...MOT...LOC 1532Z 259DEG 37KT 3630 9146

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DTC
Special weather statement, Dec 16, 11:29 AM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1129 AM CST Thu Dec 16 2021

ARZ023-024-032-033-161800-
White AR-Van Buren AR-Faulkner AR-Cleburne AR-
1129 AM CST Thu Dec 16 2021

...A strong thunderstorm will impact portions of southeastern Van
Buren, southern Cleburne, northeastern Faulkner and west central
White Counties through NOON CST...

At 1128 AM CST, Doppler radar was tracking a strong thunderstorm near
Damascus, or 14 miles southeast of Clinton, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Heber Springs...                  Greers Ferry...
Quitman...                        Guy...
Rose Bud...                       Damascus...
Twin Groves...                    Fairbanks...
Bee Branch...                     Dam Site Marina...
Southside in Van Buren County...  Morganton...
Eden Isle...                      Sidon...
Hopewell in Cleburne County...    Pearson...
Enders...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3533 9240 3548 9243 3560 9195 3544 9189
      3531 9191
TIME...MOT...LOC 1728Z 260DEG 33KT 3539 9234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DTC
Special weather statement, Dec 16, 1:57 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
157 PM CST Thu Dec 16 2021

ARZ041-052>054-162030-
Hot Spring AR-Pike AR-Clark AR-Montgomery AR-
157 PM CST Thu Dec 16 2021

...A strong thunderstorm will impact portions of northwestern Clark,
northern Pike, west central Hot Spring and southeastern Montgomery
Counties through 230 PM CST...

At 157 PM CST, Doppler radar was tracking a strong thunderstorm near
Daisy State Park, or 10 miles northwest of Murfreesboro, moving east
at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glenwood...                       Amity...
Daisy...                          Narrows Dam...
Daisy State Park...               Alpine...
Bear Creek Public Use Area...     Salem in Pike County...
Bonnerdale...                     Welsh...
Shawmut...                        Rosboro...
Lodi...                           Pike City...
Kirby...                          Nathan...
New Hope in Pike County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3428 9388 3440 9341 3440 9336 3410 9331
      3410 9382 3418 9382 3419 9387
TIME...MOT...LOC 1957Z 263DEG 34KT 3420 9378

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 9:15 AM CSTSpecial Weather StatementLZKStone30 min
Dec 16, 9:32 AM CSTSpecial Weather StatementLZKSharp28 min
Dec 16, 11:29 AM CSTSpecial Weather StatementLZKCleburne31 min
Dec 16, 1:57 PM CSTSpecial Weather StatementLZKPike33 min
Dec 16, 3:04 PM CSTSpecial Weather StatementLZKSaline26 min
Dec 16, 3:04 PM CSTSpecial Weather StatementLZKClark26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.